| Model Number |
7590 |
| Medical Device Problem Codes |
Material Rupture (1546); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the severely tortuous and severely calcified mid left anterior descending artery.A 1.50mm x 20mm maverick balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to cross the lesion and burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient condition was good.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a maverick 2mr balloon catheter.The device was visually and microscopically examined.The hypotube of the device had numerous kinks.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located on the proximal end of the markerband.The device failed to inflate to rbp.Analysis could not confirm the reported crossing difficulties, which could not be confirmed because the clinical circumstances could not be replicated.However, there were unreported hypotube kinks to the device, which could cause resistance upon device advancement.